Re: What happened to Benzodiazepine Information Coalition????? « Reply #17 on: November 23, 2019, 04:52:23 am »
I don’t think patients should be forced off of benzos. I had severe dystonia symptoms from klonopin withdrawal, and would never wish that on anyone. klonopin and benzos are one of the few meds that can treat dystonia. (dystonia is a movement disorder where your body twists and contorts in unnatural ways). Little kids are screaming in pain as their feet bend backwards, and this can go on for several hours at a time, for some it is non-stop. Benzos should ALWAYS be allowed for that reason, and I went through absolute hell from my prescribed klonopin. That being said, as much as I am against klonopin, had I continued with the severe dystonia movements, I would have gone back on. You are literally trapped in bed with your body twisting painfully in strange ways.
There may also be people with anxiety who are stuck in that fight or flight without benzos. Just like pain meds, some people are helped, or are willing to deal with the risks. What I think is most important is making people aware of the risks before they start the medicine. But I would never want to see a person with bad dystonia from accessing benzos. Basically, think of the pain that shoots through your foot when you smash it against something and bend in backwards until it bruised. That is what dystonia can do, but it keeps it bent for hours at a time. I had times where my legs looked like someone beat the crap out of me from how bad the spasms were. For someone who suffers this on a daily basis, benzos should be available.